Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

On weight functions which admit explicit Gauss-Turán quadrature formulas


Authors: Laura Gori and Charles A. Micchelli
Journal: Math. Comp. 65 (1996), 1567-1581
MSC (1991): Primary 65D32; Secondary 41A55
DOI: https://doi.org/10.1090/S0025-5718-96-00769-7
MathSciNet review: 1361808
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The main purpose of this paper is the construction of explicit Gauss-Turán quadrature formulas: they are relative to some classes of weight functions, which have the peculiarity that the corresponding $s$-orthogonal polynomials, of the same degree, are independent of $s$. These weights too are introduced and discussed here. Moreover, highest-precision quadratures for evaluating Fourier-Chebyshev coefficients are given.


References [Enhancements On Off] (What's this?)

  • [1] V. Badkov, Convergence in the mean and almost everywhere of Fourier series in polynomials orthogonal on an interval, Math. U.S.S.R. - Sb. 24 (1974), 223--256. MR 50:7938
  • [2] A. Ghizzetti and A. Ossicini, Quadrature Formulae, Academic Press, New York (1970). MR 42:4012
  • [3] G.H. Golub and J. Kautsky, Calculation of Gauss quadrature with multiple free and fixed knots, Numer. Math. 41 (1983), 147--162. MR 84i:65030
  • [4] L. Gori and M.L. Lo Cascio, A note on a class of Turán type quadrature formulas with generalized Gegenbauer weight functions, Studia Univ. Babe\c{s} - Bolyai Mathematica 37 (1992), 47--63. MR 95j:65020
  • [5] L. Gori and E. Santi, On the convergence of Turán type rules for Cauchy principal value integrals, Calcolo 28 (1991), 21--35. MR 94e:65026
  • [6] ------, On the evaluation of Hilbert transforms by means of a particular class of Turán quadrature rules, Numer. Algor. 10 (1995), 17--39.
  • [7] O. Kis, Remarks on mechanical quadrature, (Russian), Acta Math. Acad. Sci. Hungaricae 8 (1957), 473--476. MR 20:196
  • [8] C.A. Micchelli, The fundamental theorem of algebra for monosplines with multiplicities, in Linear Operators and Approximation, eds. P. Butzer and J.P. Kahane, B. Sz. Nagy, ISNM 20, Birkhäuser Verlag, 1971, pp. 372--379. MR 52:14758
  • [9] C.A. Micchelli and T.J. Rivlin, Turán formulas and highest precision quadrature rules for Chebyshev coefficients, IBM Journal of Research and Development 16 (1972), 372--379. MR 48:12784
  • [10] C.A. Micchelli and A. Sharma, On a problem of Turán : multiple node Gaussian quadrature, Rend. Mat. VII 3 (1983), 529--552. MR 86d:41032
  • [11] G.V. Milovanovi\'{c}, Construction of s-orthogonal polynomials and Turán quadratures, in Approx. Theory III, Ni\v{s}, 1987, (ed. G.V. Milovanovi\'{c}), Univ. Ni\v{s}, 1988, pp. 311--328. MR 89g:65023
  • [12] P. Nevai, Mean convergence of Lagrange interpolation III, Trans. A.M.S. 282 (1984), 669--698. MR 85c:41009
  • [13] P. Turán, On the theory of mechanical quadrature, Acta Sci. Math. Szeged 2 (1950), 30--37. MR 12:164b
  • [14] ------, On some open problems in approximation theory, J. Approx. Theory 29 (1980), 23--85. MR 82e:41003

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (1991): 65D32, 41A55

Retrieve articles in all journals with MSC (1991): 65D32, 41A55


Additional Information

Laura Gori
Affiliation: Dipartimento di Metodi e Modelli Matematici, per le Scienze Applicate, Università “La Sapienza", Via Antonio Scarpa , 16-00161 Roma, Italia

Charles A. Micchelli
Affiliation: Mathematical Sciences Department, IBM T.J. Watson Research Center, P.O. Box 218, Yorktown Heights, New York 10598

DOI: https://doi.org/10.1090/S0025-5718-96-00769-7
Keywords: Quadrature, Tur\'{a}n-type integration rules, generalized Jacobi weights
Received by editor(s): November 29, 1994
Received by editor(s) in revised form: August 9, 1995
Additional Notes: The second author was partially supported by the Alexander von Humboldt Foundation.
The first author was supported by Ministero Università e Ricerca Scientifica e Tecnologica – Italia.
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society